Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Stopped smoking few days ago. Started vomiting and having throat pain. What's causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Quit smoking 7 days ago. Vomiting every night for past 4 days and throat hurting all the time. I smoked for about 15 years. I was never told about these symptoms during quitting and I thought the physical symptoms were done after a couple days
Posted Wed, 27 Mar 2013 in Smoking and Alcohol Addiction
Answered by Dr. Payman Hajiazim 18 minutes later
Hi there, thanks for asking. It is very common that the physical symptoms of nicotine withdrawal last until 2 to 3 weeks. You should worry about it. You can ask doctor to give you a medication to treat nausea and vomiting or you can take an over the counter medication to treat it. Vitamin B6 can also manage nausea and vomiting and does not have any side effect. Some people prefer to quit smoking with asking their doctor to give them a medication to treat any symptom and they start to take it seven to ten days before quit smoking.
You can also use nicotine patch during the fist several weeks and it is safe and helps you not vomit. You can use it as another option if it is continued for more than one or two days.
Feel free to ask me any other question in this regard.
I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor